MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-IGG CARD 5X20; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST

MICROTYPING SYSTEMS MTS ANTI-IGG CARD 5X20; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Catalog Number MTS084024
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: discordant negative antibody screening results for two patients having an anti-e(rh3) antibody.The assignable cause is sample related, the patients anti-e(rh3) antibody being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the e(rh3) antigen present on the reagent red blood cells.No reagent failure is identified.No biased results were reported to a physician.The patients were not harmed.In mitigation of the discordant negative antibody screening results, the anti-human globulin anti-igg (rabbit) mtst anti-igg card instruction for uses states: optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies.In some low ionic strength test systems, certain antibodies, such as anti-e and anti-k, have been reported to be nonreactive.
 
Event or Problem Description
Mxp2491367 windchill ra600572 (report 2 of 2) discordant negative antibody screening results for two patients having an anti-e(rh3) antibody.The assignable cause is sample related, the patients anti-e(rh3) antibody being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the e(rh3) antigen present on the reagent red blood cells.No reagent failure is identified.No biased results were reported to a physician.The patients were not harmed.Problem statement and description: customer reporting false negative antibody screens on two patients using igg gel card lot#: 062322001-11 with 0.8% surgiscreen vss423 by manual gel relevant information: - issue started on (b)(6) 2022 - microtubes/wells or cell (donor #) affected:sc2 - reaction grade obtained: negative - customer was expecting: positive - incubation time (for manual test only):15mins - test repeated: yes - method/result obtained by repeating: repeated manual gel, still negative - number of samples affected? 2 patients - was qc affected? no - was any expired product used? no - when was the last successful qc run? on (b)(6) 2022 using ortho confidence cnf291, all cells 3+ product handling protocol: - cassette/gel card storage temperature range:2-8c - cassette/gel card orientation: upright - rbc storage and handling:2-8c actions already performed by customer: 1st patient: customer states on (b)(6) 2022 patient with previously id anti e had a negative antibody screen by manual gel, sample was then sent to reference lab where anti e was identified with reactions of 1+, customer not sure what methodology was used.Customer sent sample to (b)(6) hospital for crossmatch, this hospital also had positive antibody screen for anti e using competitor gel/screen.Customer preformed the following repeat testing on 1st sample: competitor gel card with ortho screen: pos sc2 1+ competitor gel card with competitor screen: pos ortho gel card with competitor screen: neg ortho gel card with ortho screen: neg 2nd sample, customer took sample from (b)(6) hospital with positive screen for troubleshooting, customer unsure of antibody, sample reacted negative using ortho gel card but positive with competitor card.Troubleshooting steps performed by tsc: tss inquired on reagent storage, screening cells and igg gel cards are stored in 2-8c when not in use and are allowed to come to room temp prior to testing ortho workstation is used for testing, incubator temp is acceptable.Igg gel cards passed visual inspection, liquid layer present and no bubbles.Tss discussed with customer statement form ifu "optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies.In some low ionic strength test systems, certain antibodies, such as anti-e and anti-k, have been reported to be nonreactive" customer has another lot of igg gel cards, customer will perform qc and repeat testing new lot.Tss will follow up tss follow up with customer, new lot of igg gel cards 092322001-02 tested with ortho confidence cnf291 yielded 3+ reaction on all three screen cells but negative screen with previously id anti e patient.Tss discussed qc passed as expected, reagents appear to be reacting as expected.Customer concerned that two patients have not reacted.Tss follow up with customer, customer contacted reference lab, reference lab used ortho screen and igg gel cards to detect anti e with 1+ on screen.Tss inquired if customer could obtain screen cell and igg gel card lot and if manual gel or vision was used for testing at reference lab, customer agreed customer states second unknown antibody is also anti e.

Brand Name
MTS ANTI-IGG CARD 5X20
Common Device Name
MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16199225
Report Number0001056600-2023-00004
Device Sequence Number14945165
Product Code QHS
UDI-Device Identifier10758750005994
UDI-Public10758750005994
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Catalogue NumberMTS084024
Device Lot Number062322001-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2022
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown